Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Can I "move" my period one week ahead?
    avatar
    An_253283 posted:
    Hello ladies, I've got a question. My boyfriend lives in Europe, so I can very rarely see him, and when I can I always want things to be perfect. He will be here for two weeks, starting the week after next (our first time seeing each other in many months), and I have some romantic getaway adventures planned, mostly during the first week of his stay.

    Usually I am incredibly careful about scheduling, but somehow I managed to schedule his visit so that his entire first week here will be on my period. Obviously, there are many things we can do together but I'd really like intimacy to be a part of that.

    Also, I should note that I am taking Zovia 1/35E, and have been for a long time. I should also note that I am very careful about taking my pills on time.

    I read that a girl can "skip her period" by just going straight from one pack to the next without taking the week of "inactive" pills. However, I dont think that that will work for me, because I always have "breakthrough bleeding" on this (and every) pill, especially right before my period is supposed to start. In fact, I am having that problem now (with a week still left of active pills).

    Am I right in believing that, because I am breakthrough bleeding now, if I skip my inactive pills and don't allow my body to bleed, that I will continue breakthrough bleeding throughout all of the next month? If that's the case I would be having problems the entire time he is here rather than just for a week.

    What are my options?

    Can I just take my "inactive pills" next week, instead of my normal pills, to sort of force myself into an early period (and stop my breakthrough bleeding at the same time)?

    Can I take just 3 days of inactive pills for the week I am supposed to take them, and then move to my normal pills (so that I only have a couple days, as opposed to a week of period)?

    Any help would be greatly, greatly appreciated.

    Thanks guys!
    Reply
     
    avatar
    georgiagail responded:
    You can begin your week of inactive pills now to trigger what many think of as a menstrual period. Doesn't matter if you take these for 3 days or a week; this episode of bleeding will typically last as long as it usually does. If this "leaks" (no pun intended) into the boyfriends visit, the last few days of bleeding are typically light.

    There is no guarantee you won't experience break through bleeding, especially since you have a history of doing this.

    Gail
     
    avatar
    californiagirl88 replied to georgiagail's response:
    Awesome thank you so much! I would much rather not skip my period entirely, so this is a much better solution. So, to be clear, I wouldn't need to be worried about becoming pregnant even though I will have only taken 14 out of 21 "active" pills before switching to the 7 "inactive" pills?
     
    avatar
    georgiagail replied to californiagirl88's response:
    Correct...and from your timing you should be back on your active pills by the time he comes to town.

    Gail
     
    avatar
    californiagirl88 replied to georgiagail's response:
    I will! Thanks again, so much!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.